North Dakota, 2006Flash Flood in North Dakota, August 24, 2006
August 24, 2006 · NWS BIS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 2:50 PM CST, 0 minutes earlier.
Area forecast discussion, Aug 24, 2:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT THU AUG 24 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
LARGE SURFACE LOW CENTERED OVER NORTH CENTRAL SOUTH DAKOTA WITH
BROAD LOW PRESSURE EXTENDING FROM WESTERN MANITOBA THROUGH THE
DAKOTAS THIS AFTERNOON. UPPER LEVEL SHORTWAVES WITH GOOD VORTICITY
ENERGY OVER NORTH CENTRAL NORTH DAKOTA AND ANOTHER OVER SOUTHWESTERN
NORTH DAKOTA AT THIS TIME. CLUSTER/LINE OF THUNDERSTORMS ASSOCIATED
WITH THE UPPER LEVEL SHORTWAVES COVERING MOST OF CENTRAL NORTH
DAKOTA. STORMS HAVE BEEN SEVERE...AND STORM PREDICTION CENTER HAS
PROPOSED EXTENDING THE WATCH OVER THE EASTERN HALF OF THE FORECAST
AREA AND UPGRADING TO A TORNADO WATCH. THE UPPER SHORTWAVES ARE
EXPECTED TO MOVE NORTHEAST AND INTO THE RED RIVER VALLEY BEFORE
MIDNIGHT. THE STORMS ARE EXPECTED TO AFFECT CENTRAL NORTH DAKOTA
THROUGH EARLY EVENING...AND IN EASTERN NORTH DAKOTA LATER THIS
AFTERNOON AND ALL EVENING. FAR WESTERN NORTH DAKOTA APPEARS TO BE
WELL TO THE WEST OF THE SURFACE LOW AND WEST OF THE STRONGEST UPPER
LEVEL SHORTWAVES. MINOR SHORTWAVES MOVING SOUTH FROM MANITOBA
TONIGHT WILL KEEP A CHANCE OF THUNDERSTORMS OVER CENTRAL NORTH
DAKOTA LATE TONIGHT. WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE.
EXPECT HIGHS ONLY IN THE 70S ON FRIDAY WITH SOME CYCLONIC FLOW ALOFT
AND WEAK SURFACE HIGH. MODELS INDICATE ANOTHER UPPER SHORTWAVE
MOVING INTO SOUTHWESTERN NORTH DAKOTA ON FRIDAY...SO KEPT SMALL
CHANCE OF THUNDERSTORMS THERE - SIMILAR TO PREVIOUS FORECAST.
SATURDAY AND SUNDAY ZONAL UPPER LEVEL FLOW WITH WITH WEAK HIGH
PRESSURE OVER THE STATE. DRY CONDITIONS FORECAST WITH SEASONAL
TEMPERATURES.
.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
MONDAY AND TUESDAY UPPER LEVEL RIDGE BUILDS INTO THE NORTHERN
PLAINS. WEDNESDAY AND THURSDAY THE 12Z GFS INDICATES WEAK SOUTHWEST
FLOW ALOFT WITH MOST VORT ENERGY OVER SOUTHWESTERN CANADA...ALTHOUGH
IT SHOWS SURFACE TROUGH DEVELOPMENT. WILL KEEP THE FORECAST DRY FOR
NOW WITH UNCERTAINTY IN THE LAST TWO DAYS OF THE EXTENDED FORECAST
PERIOD.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JV
Hazardous weather outlook, Aug 24, 3:22 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT THU AUG 24 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA
TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE WITH HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 24, 1:27 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
227 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST GARRISON 47.65N 101.42W
08/24/2006 E60 MPH MCLEAN ND TRAINED SPOTTER
&&
VJENSENLocal storm report, Aug 24, 1:29 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
229 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 3 W UNDERWOOD 47.45N 101.21W
08/24/2006 E1.00 INCH MCLEAN ND TRAINED SPOTTER
65 MPH WINDS ALSO REPORTED
&&
VJENSENLocal storm report, Aug 24, 1:31 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST UNDERWOOD 47.45N 101.14W
08/24/2006 E65 MPH MCLEAN ND PUBLIC
REPORTED WINDS WERE ONGOING AT 222 PM CDT
&&
VJENSENLocal storm report, Aug 24, 2:04 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 W STEELE 46.86N 100.00W
08/24/2006 E1.75 INCH KIDDER ND LAW ENFORCEMENT
HAIL WAS CONTINUING AT 300 PM CDT. WINDS WERE REPORTED AT
45 MPH. REPORTED BY NORTH DAKOTA HIGHWAY PATROL.
&&
VJENSENLocal storm report, Aug 24, 2:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
342 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STEELE 46.86N 99.92W
08/24/2006 E1.75 INCH KIDDER ND LAW ENFORCEMENT
HAIL WAS ONGOING AT 318 PM CDT.
&&
VJENSENLocal storm report, Aug 24, 2:49 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST 6 S STEELE 46.77N 99.92W
08/24/2006 E60 MPH KIDDER ND LAW ENFORCEMENT
STORMS PRODUCED TORRENTIAL RAINFALL AND ZERO
VISIBILITIES. REPORTED BY SHERIFF.
&&
VJENSENFlash Flood, Burleigh
- When
- August 24, 2:50 PM CST to 3:50 PM CST
- Where
- Burleigh County, 2 mi SW of Moffit
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
2.20 inches of rain was reported to flood a farm yard.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 24, 20061 death · 39 injured · $151 million · F3 · 106 events
- Tornado in South Dakota, August 24, 20062 injured · $15 million · F3 · 1 event
- Flash Flood in New Mexico, August 24, 20062 deaths · 1 event
- Tornado in South Dakota, August 24, 20061 injured · F3 · 1 event
- Tornado in South Dakota, August 24, 2006$2.0 million · F2 · 1 event
- Tornado in North Dakota, August 24, 2006$200,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, August 24, 2006$1.5 million · 2.75 in hail · 17 events
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Damaging Wind in North Dakota, August 24, 2006$675,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 24, 2006$294,000 · 50 kt wind · 8 events
- Hail in North Dakota, August 24, 2006$350,000 · 2.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528650.